Background/introduction The first line regime for PEPSE recently changed to Truvada/Raltegravir. We report on a case of rhabdomyolysis associated with Raltegravir.
Case A 25 year old MSM requested PEPSE in February 2013. Commencing Truvada/Kaletra, he switched to Truvada/Darunavir/Ritonavir due to arthralgia. He further received Truvada/Darunavir/Ritonavir 4 months later for another PEPSE request.
A third PEPSE episode was initiated in September 2014 commencing Truvada/Raltegravir. Baseline investigations showed an eGFR 75 ml/min/1.73 m2. Two weeks later the patient was complaining of severe myalgia/lethargy. Also he noticed his urine colour change to brown. Repeat investigations were: creatinine 121 umol/L, eGFR 62 ml/min/1.73 m2, Creatine Kinase (CK) 1392 iu/L, urine protein/creatinine (uPCR) 2.9 mg/mmol. On urgent review he was admitted for IV rehydration and cessation of PEPSE having developed an acute kidney injury and rhabdomyolysis. His CK fell following fluid replacement.
In November our patient was seen again having self-initiated PEP following a needle-stick injury from a used needle. He had taken 1 Truvada/Raltegravir from left over medication. However he had recurring myalgia and lethargy. His repeat CK was 2625 iu/L. The regime was immediately stopped, however his muscle pains and weakness continued for 3 weeks with a slow decline in his CK.
It was thought the 2 episodes of rhabdomyolysis were drug related secondary to his PEP regime with Raltegravir.
Discussion/conclusion Myopathy and rhabdomyolysis have been reported with use of Raltegravir, our case highlights a cautionary note in a regime that will become more common place.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.